Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 27, 2020, 4:14 AM CDT for 5 parishes in Louisiana; Sabine County, Texas. It was in force for 8 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2020, 4:14 AM CDT (09:14 UTC)
- Expired
- Aug 27, 2020, 12:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA, Sabine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:16 AM CDT | HEAVY RAIN 1.76 | 4 W Dry Prong, LA | MESONET STATION DW5212 DRY PRONG. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 5:41 AM CDT | HEAVY RAIN 1.08 | 1 Nne Jena, LA | MESONET STATION AS718 JENA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 6:42 AM CDT | HEAVY RAIN 2.33 | 5 S Calvin, LA | MESONET STATION GUML1 GUM SPRINGS. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 6:42 AM CDT | HEAVY RAIN 4.65 | 11 S Provencal, LA | MESONET STATION NATL1 NATCHITOCHES. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 6:43 AM CDT | HEAVY RAIN 4.39 | 4 Wsw Pollock, LA | MESONET STATION BENL1 CATAHOULA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 6:59 AM CDT | HEAVY RAIN 4.47 | 3 E Natchez, LA | HEAVY RAIN REPORTED 4.47 INCHES OF RAIN AND TREES DOWN IN MELROSE LA. |
| Aug 27, 6:59 AM CDT | HEAVY RAIN 4.47 | 3 E Natchez, LA | HEAVY RAIN REPORTED 4.47 INCHES OF RAIN AND TREES DOWN IN MELROSE LA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 7:00 AM CDT | HEAVY RAIN 3.5 | 6 W Robeline, LA | COCORAHS STATION LA-SN-3 PLEASANT HILL 10.2 SE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 7:07 AM CDT | HEAVY RAIN 3.18 | 4 S Hemphill, TX | MESONET STATION SSRT2 SABINE SOUTH. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 7:30 AM CDT | HEAVY RAIN 4.24 | 19 Ssw Florien, LA | MESONET STATION BKLT2 1.5 N TOLEDO BEND DAM. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 7:41 AM CDT | FLASH FLOOD | Natchitoches, LA | WIDE SPREAD FLOODING ACROSS MUCH OF THE PARISH. |
| Aug 27, 7:55 AM CDT | HEAVY RAIN 4.11 | 2 S Natchitoches, LA | AWOS STATION KIER NATCHITOCHES AIRPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 8:35 AM CDT | HEAVY RAIN 4.11 | 2 S Natchitoches, LA | AWOS STATION KIER NATCHITOCHES AIRPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:00 AM CDT | HEAVY RAIN 2.19 | 10 Ssw Florien, LA | MESONET STATION BTOL1 7.2 W HORNBECK. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:07 AM CDT | HEAVY RAIN 4.21 | 4 S Hemphill, TX | MESONET STATION SSRT2 SABINE SOUTH. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:30 AM CDT | HEAVY RAIN 5.02 | 19 Ssw Florien, LA | MESONET STATION BKLT2 1.5 N TOLEDO BEND DAM. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:37 AM CDT | HEAVY RAIN 5.36 | 6 Ene Campti, LA | COCORAHS STATION LA-NT-6 CAMPTI 5.7 ENE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:42 AM CDT | HEAVY RAIN 5.66 | 5 S Calvin, LA | MESONET STATION GUML1 GUM SPRINGS. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:42 AM CDT | HEAVY RAIN 6.71 | 11 S Provencal, LA | MESONET STATION NATL1 NATCHITOCHES. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:43 AM CDT | HEAVY RAIN 5.35 | 4 Wsw Pollock, LA | MESONET STATION BENL1 CATAHOULA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Aug 27, 10:45 AM CDT | HEAVY RAIN 1.35 | 14 S Midway, LA | MESONET STATION CATL1 9.5 N DEVILLE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 207 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WGUS54 KSHV 270914
FFWSHV
LAC043-059-069-085-127-TXC403-271315-
/O.NEW.KSHV.FF.W.0047.200827T0914Z-200827T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
414 AM CDT Thu Aug 27 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Grant Parish in north central Louisiana...
La Salle Parish in north central Louisiana...
Winn Parish in north central Louisiana...
Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
Sabine County in eastern Texas...
* Until 815 AM CDT.
* At 414 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain has fallen across
portions of the warned area already this morning. Flash flooding
is expected to begin shortly. An additional 2 to 4 inches will be
possible across the warned area through 8 am this morning.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla,
Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen,
Oak Grove, Urania, Pleasant Hill, Florien and Provencal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
3197 9311 3213 9312 3213 9235 3191 9233
3191 9201 3133 9201 3132 9208 3148 9220
3139 9266 3152 9272 3135 9295 3136 9339
3128 9344 3128 9354 3117 9358 3114 9400
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS
$$
132 follow-up statements
075
WGUS74 KSHV 271111
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
611 AM CDT Thu Aug 27 2020
LAC043-059-069-085-127-TXC403-271315-
/O.CON.KSHV.FF.W.0047.000000T0000Z-200827T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant LA-La Salle LA-Natchitoches LA-Sabine LA-Winn LA-Sabine TX-
611 AM CDT Thu Aug 27 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS
MORNING FOR SABINE COUNTY AND GRANT, LA SALLE, WINN, NATCHITOCHES
AND SABINE PARISHES...
At 611 AM CDT, Doppler radar continued to indicate heavy rain across
the warned area. Between 2 and 3 inches of rain has fallen across
portions of the warned area since shortly after 4 am. Flash flooding
of low lying and poor drainage areas may be ongoing to will begin
shortly. An additional 2 to 3 inches will be possible through 8 am.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla,
Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen,
Oak Grove, Urania, Pleasant Hill, Florien and Provencal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
3197 9311 3213 9312 3213 9235 3191 9233
3191 9201 3133 9201 3132 9208 3148 9220
3139 9266 3152 9272 3135 9295 3136 9339
3128 9344 3128 9354 3117 9358 3114 9400
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS
$$
13477
WGUS54 KSHV 271232
FFWSHV
LAC043-059-069-085-127-TXC403-271715-
/O.EXT.KSHV.FF.W.0047.000000T0000Z-200827T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
732 AM CDT Thu Aug 27 2020
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Grant Parish in north central Louisiana...
La Salle Parish in north central Louisiana...
Winn Parish in north central Louisiana...
Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
Sabine County in eastern Texas...
* Until 1215 PM CDT.
* At 732 AM CDT, Doppler radar continued to indicate heavy rain
across the warned area where 2 to 5 inches of rain had fallen.
Flash flooding is likely ongoing across portions of the warned
area. An additional two to four inches will be possible through
noon.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla,
Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen,
Oak Grove, Urania, Pleasant Hill, Florien and Provencal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
3197 9311 3213 9312 3213 9235 3191 9233
3191 9201 3133 9201 3132 9208 3148 9220
3139 9266 3152 9272 3135 9295 3136 9339
3128 9344 3128 9354 3117 9358 3114 9400
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:36 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 27, 1:36 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
136 AM CDT Thu Aug 27 2020
.AVIATION...
For the 27/06Z TAF period, the worst of Hurricane Laura's impacts on
all terminals will occur in the 27/12Z-21Z range with MVFR cigs down
briefly to IFR cigs as the center of circulation proceeds northwrd
across KSHV, KTXK, KELD and KMLU. Wind speeds will range 35KT to
55KT, with G60KT+ and LLWS. The highest wind speed impacts are
expected near KSHV and eastern terminals. As improvement to MVFR/VFR
cigs begins after 00Z, trailing VCTS/VCSH are still likely across
all terminals. /16/
&&
.PREV DISCUSSION... /issued 1021 PM CDT Wed Aug 26 2020/
UPDATE...
Main changes to the forecast for tonight revolve around the
impending Hurricane just off the Louisiana/Texas coast. Latest
satellite imagery shows the eye of Hurricane Laura roughly 30
miles from making landfall, as of 03z, which is expected to happen
later tonight. Laura will begin moving into the southern portion
of the forecast area overnight tonight, continuing to track
northward through the day Thursday. Latest guidance suggests a
further eastward track across the area. As a result, we have
trimmed back the Tropical Storm Warning across portions of east
Texas and will replace them with a Wind Advisory. A Tornado Watch
remains in effect tonight for portions of deep east Texas and
central Louisiana through 13z. Other than that, the rest of the
forecast appears to be on track for tonight. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 73 90 75 / 100 60 60 20
MLU 86 75 91 75 / 100 60 70 20
DEQ 80 70 89 73 / 100 100 50 20
TXK 77 71 88 74 / 100 100 50 20
ELD 80 72 87 72 / 100 90 70 30
TYR 85 73 94 76 / 70 40 30 10
GGG 82 72 92 75 / 100 50 50 10
LFK 90 75 94 75 / 80 40 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday morning for ARZ050-051-059>061-
070>073.
Tropical Storm Warning for ARZ050-051-059>061-070>073.
LA...Flash Flood Watch through Friday morning for LAZ001>006-010>014-
017>022.
Tropical Storm Warning for LAZ001>006-012>014-019>022.
Hurricane Warning for LAZ010-011-017-018.
OK...Flash Flood Watch through Friday morning for OKZ077.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for OKZ077.
TX...Flash Flood Watch through Friday morning for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Tropical Storm Warning for TXZ097-111-112-126-137-138-149>151.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ096-108>110-124-125-136.
Hurricane Warning for TXZ152-153-165>167.
&&
16/33Hazardous weather outlook, Aug 26, 12:30 PM CDT, 15 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1230 PM CDT Wed Aug 26 2020 LAZ010-011-017-018-TXZ152-153-165>167-271730- De Soto-Red River-Sabine-Natchitoches-Nacogdoches-Shelby-Angelina- San Augustine- 1230 PM CDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Major Hurricane Laura is expected to make landfall near the Texas and Louisiana border overnight. A Hurricane Warning is in effect through Thursday. Showers and thunderstorms will increase in coverage from the south today with a break late day, then conditions deteriorating after midnight as heavy precipitation becomes more widespread across the region. Heavy rainfall, strong winds with higher gusts and possible tornadoes are expected overnight. A Flash Flood Watch is in effect from this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Hurricane Laura will continue to bring the brunt of heavy rainfall, strong and gusty winds and the tornado threat Thursday morning with conditions beginning to improve from the south during Thursday afternoon. In the wake of Laura, afternoon thunderstorms will remain possible through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Remote activation of emergency management personnel, amateur radio operators and storm spotters may be needed through Thursday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ050-051-059>061-070>073-LAZ001>006-012>014-019>022-TXZ097- 110>112-125-126-136>138-149>151-271730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-Bowie-Camp-Morris- Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 1230 PM CDT Wed Aug 26 2020 This Hazardous Weather Outlook is for southern Arkansas, northern and central Louisiana and for northeast Texas. .DAY ONE...This Afternoon and Tonight... Major Hurricane Laura is expected to make landfall near the Texas and Louisiana border overnight. A Tropical Storm Warning is in effect through Thursday. Showers and thunderstorms are forecast to increase in coverage from the south today, and then a break this evening with conditions further deteriorating after midnight and especially in the predawn hours as heavy precipitation begins to spread into the region. Heavy rainfall, strong and gusty winds, and possible tornadoes are expected overnight. A Flash Flood Watch is in effect from this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Hurricane Laura will continue all day on Thursday, bringing the brunt of heavy rainfall, strong and gusty winds, and the tornado threat Thursday morning and afternoon with conditions beginning to improve from the south by Thursday evening. In the wake of Laura, afternoon thunderstorms will remain possible through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Remote activation of emergency management personnel, amateur radio operators and storm spotters may be needed through Thursday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OKZ077-TXZ096-108-109-124-271730- McCurtain-Red River-Franklin-Titus-Wood- 1230 PM CDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Major Hurricane Laura is expected to make landfall near the Texas and Louisiana border overnight. Showers and thunderstorms are forecast to increase in coverage from the south today with a break late today, then conditions deteriorating toward daybreak as precipitation becomes more widespread across the region. Heavy rainfall, gusty winds and isolated tornadoes are possible overnight. A Flash Flood Watch is in effect from this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Hurricane Laura will bring the brunt of heavy rainfall, gusty wind and isolated tornado threat Thursday with conditions beginning to improve from the south on Thursday evening. In the wake of Laura, afternoon thunderstorms will remain possible through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Remote activation of emergency management personnel, amateur radio operators and storm spotters may be needed through Thursday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:43 AM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more | 5 hr |
| Aug 27, 7:52 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 7 hr |
| Aug 27, 9:57 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 21 days |
| Aug 27, 3:02 PM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 52 hr |
| Aug 26, 7:39 PM CDT | Special Weather Statement | SHV | Gregg, Smith | 36 min |
| Aug 26, 7:53 PM CDT | Special Weather Statement | SHV | Morris | 37 min |
| Aug 26, 10:19 PM CDT | Wind Advisory | SHV | Camp, Cherokee, Franklin, Morris, Red River, Smith and 3 more | 17 hr |
| Aug 27, 6:28 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 3 hr |
| Aug 27, 3:02 PM CDT | Lake Wind Advisory | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.